Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 3, 2021, 9:28 PM MDT for Silver Bow County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 9:28 PM MDT (03:28 UTC)
- Expired
- Jul 3, 2021, 10:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Silver Bow County, MT
The radar
The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3618 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WWUS85 KMSO 040328
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
928 PM MDT Sat Jul 3 2021
MTZ007-040415-
Butte/Blackfoot Region MT-
928 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SILVER BOW COUNTY
UNTIL 1015 PM MDT...
At 927 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 20 miles southwest of Butte, moving northeast at 25 mph.
Heavy rain, pea size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Divide, Janney, Newcomb and Melrose.
LAT...LON 4574 11246 4576 11250 4569 11255 4563 11268
4564 11270 4567 11270 4567 11272 4570 11275
4570 11274 4574 11276 4576 11278 4596 11256
4588 11241 4586 11243 4584 11241 4575 11219
TIME...MOT...LOC 0327Z 227DEG 21KT 4572 11270
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:48 PM MDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jul 3, 1:48 PM MDT, 7 hours 40 minutes before
Area Forecast Discussion National Weather Service Missoula MT 148 PM MDT Sat Jul 3 2021 .DISCUSSION...While the majority of the Northern Rockies remains hot and dry with nary a cloud in the sky, isolated thunderstorms have begun to form off the terrain across southwest Montana. These storms, though few in coverage, are likely to continue through later this evening and produce gusty winds as they pass. Lightning will also be present, so if you are outdoors this afternoon across southwest Montana (including the city of Butte and adjacent communities), take appropriate measures to protect yourself if you hear thunder nearby. A few storms may also form across Lemhi county, Idaho and move eastward into the Beaverhead/Deerlodge region, but again, coverage will be minimal but gusty winds could result from any storm that develops. Sunday will be quite similar to today in that all locations will once again be well above normal for daytime temperatures, but with the chance for isolated storms to once again develop across southwest Montana in the afternoon/evening. Temperatures will remain locked in the 90s for western Montana and most of north central Idaho this week, with the exception of lower valley locations of the Camas Prairie in Idaho seeing 100 degrees again throughout the week. There is no organized weather system on the horizon that looks to shove this area of dominant high pressure out of our region, so plan for another hot week with very little, if any, precipitation. A dry frontal passage is likely on Wednesday, which would bring breezy winds to the the area, elevating fire weather concerns. && .AVIATION...High density altitudes continue under dominant high pressure. Isolated thunderstorms could impact KBTM now through 04/0200Z, and possibly KSMN as well. Lightning and gusty winds are the main concern with storms that do develop. Otherwise, hot and dry conditions prevail for the rest of the Northern Rockies for another 24 hours. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Jul 3, 5:50 PM MDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Missoula MT
550 PM MDT Sat Jul 3 2021
IDZ009-010-040015-
Eastern Lemhi County ID-Western Lemhi County ID-
550 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEMHI COUNTY UNTIL
615 PM MDT...
At 550 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Salmon, moving northeast at 60 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carmen.
LAT...LON 4529 11401 4540 11375 4539 11373 4536 11373
4533 11374 4529 11368 4525 11369 4524 11366
4523 11365 4520 11392
TIME...MOT...LOC 2350Z 243DEG 53KT 4528 11379Special weather statement, Jul 3, 7:07 PM MDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Missoula MT 707 PM MDT Sat Jul 3 2021 IDZ009-010-040145- Eastern Lemhi County ID-Western Lemhi County ID- 707 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 745 PM MDT... At 706 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Salmon, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... KSMN, Tendoy, Williams Lake and Baker. LAT...LON 4500 11405 4514 11396 4510 11359 4490 11364 TIME...MOT...LOC 0106Z 277DEG 17KT 4504 11392
Special weather statement, Jul 3, 9:28 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
928 PM MDT Sat Jul 3 2021
MTZ007-040415-
Butte/Blackfoot Region MT-
928 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SILVER BOW COUNTY
UNTIL 1015 PM MDT...
At 927 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 20 miles southwest of Butte, moving northeast at 25 mph.
Heavy rain, pea size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Divide, Janney, Newcomb and Melrose.
LAT...LON 4574 11246 4576 11250 4569 11255 4563 11268
4564 11270 4567 11270 4567 11272 4570 11275
4570 11274 4574 11276 4576 11278 4596 11256
4588 11241 4586 11243 4584 11241 4575 11219
TIME...MOT...LOC 0327Z 227DEG 21KT 4572 11270The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:03 PM MDT | Special Weather Statement | MSO | Silver Bow | 42 min |
| Jul 4, 3:28 PM MDT | Special Weather Statement | MSO | Silver Bow | 32 min |
| Jul 4, 4:15 PM MDT | Special Weather Statement | MSO | Silver Bow | 30 min |
| Jul 4, 4:24 PM MDT | Special Weather Statement | MSO | Deer Lodge | 36 min |
| Jul 3, 7:07 PM MDT | Special Weather Statement | MSO | Lemhi | 38 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.